General Question

buster's avatar

Do you have bipolar disorder? How do you treat it in your case?

Asked by buster (10222points) May 1st, 2008
Observing members: 0 Composing members: 0

15 Answers

delirium's avatar

We had a Great question about this recently. It might behoove you to look over it. :)

http://www.fluther.com/disc/10973/i-was-recently-diagnosed-as-bipolar-and-the-idea-of-taking/

loser's avatar

I got diagnosed with bipolar 2 and maintaining a healthy dose of gabapentin seems to be working for me. I also take Ativan for when I get too weird for words, like today…

buster's avatar

i just want to know other peoples experience with different medications. what meds worked for you. what didnt. has any of them caused you to gain weight etc..

simone54's avatar

Does anyone know if there are mild forms of bipolar disorder?

Adina1968's avatar

Go to www.healthyplace.com or www.moodgarden.com and check out the forums. There are lots of posting from people with bipolar disorder about what has worked for them and also what hasn’t. It takes a while to figure out what “cocktail” of meds will work for you. I take a combination of Lamictal, Gabapentin,Seraquel, & Zoloft. I am happier and healthier than I have ever been in my entire life. I wish I had been diagnosed sooner. It could have saved me a lot of heartache. I urge anyone who has been diagnosed with bipolar disorder to seek treatment.

SuperMouse's avatar

I have bi-polar II (Simone, that is the milder form of bi-polar), and have been stable on Prozac and Seroquel for about three years now. Zoloft did cause me to gain weight, that’s why I switched to Prozac. This combo seems to work quite well for me without any significant side-effects, but it took a lot of tweaking the meds to get it right.

sable's avatar

@supernutjob: I heard that if you’re bipolar, taking antidepressants will make you manic. That doesn’t happen to you? Forgive me, I’m new at this.

SuperMouse's avatar

Welbutrin made me CRAZY MANIC, so I went off of it. Prozac has not had that effect, or maybe it is offset by Seroquel.

loser's avatar

maybe its the seroquel. I could barely move on that stuff!

buster's avatar

i think seroquel or lithium made me gain 40 pounds.

loser's avatar

me too man. I’m starting to think that mania isn’t such a bad thing!

SuperMouse's avatar

I haven’t gained any weight on the Seroquel, maybe it is the lithium.

yvette05555's avatar

i have no idea
i think everyone can be bipolar at times
but of course there is people with serious cases of it which would make it a disorder .
i treat it by not spazzing out and controlling myself and think of the consequences of my actions beforehand

Violet's avatar

@SuperMouse omg, I take Seroquel, and it gives me the carb muchies

loser's avatar

I tried Abilify for a while and I swear I never felt not hungry!

Answer this question

Login

or

Join

to answer.

This question is in the General Section. Responses must be helpful and on-topic.

Your answer will be saved while you login or join.

Have a question? Ask Fluther!

What do you know more about?
or
Knowledge Networking @ Fluther